Missouri, 2022Damaging Wind in Missouri, May 2, 2022
May 2, 2022 · NWS LSX · 1 event in 1 county or zone
Widespread showers and storms moved through the region during the evening hours of May 2nd into the early morning hours of May 3rd. An isolated severe storm moved through northern portions of the St.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread showers and storms moved through the region during the evening hours of May 2nd into the early morning hours of May 3rd. An isolated severe storm moved through northern portions of the St. Louis metro area with damaging winds reported in St. Charles County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 2, 10:41 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, May 2, 10:41 PM CST, 1 hour 4 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1141 PM CDT Mon May 2 2022
.SHORT TERM... (Through Late Tuesday Afternoon)
Issued at 246 PM CDT Mon May 2 2022
The primary focus for tonight and Tuesday is severe thunderstorm
chances and the possibility of heavy rain across parts of northeast
Missouri this evening. Latest deterministic guidance is showing a
relative lack of strong instability tonight with less than 500 J/Kg
MUCAPE on the GFS and a bit more on the NAM, but generally less than
1000 J/Kg. The RAP has somewhat more, with 1000-1500 J/Kg, and with
40+ kts of deep layer shear, its solution would give us the greatest
chance for severe storms. CAMS do show some relatively strong
convection tonight, primarily west and southwest of our forecast
area, but by the time it gets here it's weakening. With this in
mind, I think the probability for severe storms tonight is low. I
wouldn't be shocked if there was some hail or a localized wind gust
in a few storms, but widespread/large hail does not seem very
likely. Turning attention to heavy rain, WPC forecast has over an
inch across parts of northeast Missouri this evening. GEFS and
ECENS situational awareness plots do highlight that area tonight as
anomalously high on P-wats, IVT, and QPF, however none of these
parameters are maxed out, and our 1 hour FFG guidance values are 1.5
to 2 inches. Given that the ground seems able to absorb the 1-1.25
inch QPF we're forecasting, will hold off on issuing any hydro
headlines at this time.
As this first system moves east tonight and Tuesday, it will drag a
cold front through the region. Cooler and drier air will move in
behind the front which will shut the rain off from west to east
through Tuesday morning. There may be some lingering showers over
southeast Missouri into the afternoon, but most of the area should
be dry by 18Z Tuesday.
Carney
.LONG TERM... (Tuesday Night through Next Monday)
Issued at 246 PM CDT Mon May 2 2022
The next short wave in line will have crossed the Rocky Mountains by
Wednesday morning, forcing lee-side cyclogenesis over the Oklahoma
Panhandle. Low level flow will turn back to the south and southwest
across Missouri and Illinois by Wednesday evening. It should take
most if not all of Wednesday to moisten the atmosphere over our area
enough for precipitation, but overnight Wednesday night into
Thursday morning looks wet. Deterministic guidance shows a 40-50kt
low level jet with moderate to strong moisture convergence pushing
into eastern Missouri and western Illinois between 06-12Z Thursday,
with plenty of QPF, so the likely to categorical PoPs that the NBM
builds across the region Wednesday night into Thursday look entirely
appropriate. The 02/12Z GFS and ECMWF are now in much better
agreement with the speed and strength of the low as it drifts across
the Mid Mississippi Valley through the end of the week. The GFS is
much slower, and is nearly in lockstep with the ECMWF now. WPC
cluster analysis is also showing much less variability on speed and
strength with this system on the EOF plots...though there is still
some speed difference in the ensemble clusters on day 4 and 5
(Saturday/Sunday). The primary impact of a faster or slower system
will be rain chances or lack thereof on Saturday, and cooler/warmer
temperatures on Sunday. Regardless, Sunday should be dry and warmer
and Monday looks downright balmy as another deep trough digs into
the southwest U.S. and south-southwest flow is re-established over
the Mid Mississippi Valley.
Carney
&&
.AVIATION... (For the 06z TAFs through 06z Tuesday Night)
Issued at 1140 PM CDT Mon May 2 2022
The primary concerns for the 06Z TAF cycle are the continuation of
showers and thunderstorms for a few more hours tonight, along with
the persistence of low ceilings.
Showers and storms will continue to move east over the next several
hours, but will likely exit the St. Louis area prior to 08 or 09Z.
Should thunderstorms directly impact any terminals during this
timeframe, heavy rain, occasional hail, and visibility reductions
will be likely, along with erratic winds. Lighter and more
intermittent showers may continue to impact the region overnight
after storms move east, but are not expected to be impactful.
Precipitation will largely end by daybreak.
However, MVFR to IFR ceilings will likely persist through the
night and into at least mid morning tomorrow. Ceilings will likely
lift slowly through the day, but may not rise above MVFR levels
all day in some areas. Still, we do expect ceilings to break up
somewhat, and we'll likely see a bit of improvement even if the
skies remain broken much of the day.
BRC
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 60 63 50 68 / 90 30 5 10
Quincy 54 58 45 62 / 100 40 0 10
Columbia 52 56 49 66 / 100 10 0 30
Jefferson City 53 57 49 66 / 100 10 0 30
Salem 62 68 49 68 / 90 30 5 5
Farmington 57 66 49 69 / 90 30 10 20
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSX
Hazardous weather outlook, May 2, 1:50 PM CST, 9 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
250 PM CDT Mon May 2 2022
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
250 PM CDT Mon May 2 2022
This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Tonight.
Thunderstorms are possible this evening and overnight tonight. A few
storms could be strong to severe with damaging winds the primary
threat. Some locally heavy rain is also possible across parts of
northeast Missouri this evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Another round of thunderstorms is possible on Wednesday night into
Thursday.
.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be needed tonight..
Carney
Thunderstorm Wind, St. Charles
- When
- May 2, 11:45 PM CST to 11:54 PM CST
- Where
- St. Charles County, 2.56 mi N of New Melle to 0.64 mi W of Dardenne
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 38.757, -90.881
A swath of damaging winds moved through western portions of St. Charles County. Four miles north northwest of New Melle multiple trees were blown down. In Wentzville, a home sustained minor siding and shingle damage. In Lake St. Louis, a home sustained minor shingle damage and a couple of telephone poles were snapped in half and minor tree damage near the intersection of Civic Center Drive and Dauphine Drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 2, 20221 death · 6 injured · 1 event
- Tornado and Flash Flooding in Arkansas, May 2 to 5, 2022$345,000 · EF2 · 28 events
- Tornadoes and Hail in Oklahoma, May 2, 2022$330,000 · EF1 · 46 events
- Tornadoes and Hail in Oklahoma, May 2, 2022$153,000 · EF1 · 16 events
- Hail and Damaging Winds in Arkansas, May 2, 2022$30,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in Alabama, May 2, 2022$33,000 · 70 kt wind · 6 events
- High Wind in Nevada, May 2, 202265 kt wind · 14 events
- Damaging Wind in Kentucky, May 2, 2022$15,000 · 61 kt wind · 1 event
- Hail and Damaging Wind in Mississippi, May 2, 2022$6,000 · 1.75 in hail · 9 events
- Tornadoes and Hail in Kansas, May 2, 2022EF0 · 7 events
- Hail and Damaging Wind in Tennessee, May 2, 2022$5,000 · 1 in hail · 6 events
- Damaging Winds in Idaho, May 2, 202256 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1024170.